Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Does Lipoatrophy Spread

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Stopping the Spread of HIV

... How Do You Get Infected With HIV? How Can You Protect Yourself and Others? What If I've Been Exposed? The Bottom Line How Do You Get Infected With HIV? The Human Immunodeficiency Virus (HIV) is not spread easily. You can only get HIV if you get infected blood or sexual fluids into your system. You can't get it from mosquito bites, coughing or sneezing, sharing household items, or swimming in the same pool as someone with...
Ask the Experts

Lipoatrophy from Truvada Norvir Reyataz?

I am taking Reyataz, Norvir and Truvada for 20 months. I found out I was positive and think I could have been so only around 9 months before knowing. My CD4 was 300-350 and went on meds I stated before a month later. I eat well, and live as I...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...Hello, and thanks for posting. Truvada is the least likely of the nucleosides to produce lipoatrophy. Also, it is likely that Norvir and Reyataz may provide some partial protection against lipoatrophy because of the tendency Read more »

LIpoatrophy

IF lipoatrophy causes sitting pain, do you think this product could help?www.lipowear.com
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I reviewed that info on that product. It might provide some relief due to the cushion in the product that could decrease direct pressure on muscles/nerves/bone --if any reader has any experience with that product please post. KH Read more »

did you ever or do you have facial wasting (lipoatrophy)

Hi Nelson,Perhaps, the most annoying thing i have is facial wasting in temple region without even taking meds. I was wondering if you ever had this before you went on meds, or did you ever see your face shrinking before your own eyes in...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...moderate case of facial wasting. I think I avoided it by dropping Zerit as soon as I read Dr Saint Marc's first report on Zerit and lipoatrophy in 1999.I got my face fixed with Bio-Alcamid in Tijuana (www.clinicestetica.com) and I am very happy... Read more »

URTICARIA

Hi Doctor,I have been on HIV treatment now for 2 years now. When i started i used to take TRimune but i had severe lipoatrophy so my doctor changed me to ATRIPLA a year ago. The first month after the new treament all was fine but now i usually get a...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I haven't seen much on cyclical urticaria (related to menses) clearly attributable to one of the drugs in Atripla or HIV. It is possible that fluctuations of estrogen/progesterone during the menstrual cycle could be further magnified by use of... Read more »
Articles
Surviving HIV

Second Bioplasty Congress in Mexico: PMMA for Facial and Buttock Lipoatrophy

...doctors in Porto Alegre, Brazil). But Bioplastic is only one of the several PMMA options available worldwide but it seems to be spreading fast around the world. More on Bioplasty here: www.bioplastia.med.br/bioplasty.htm . I presented the... Read more »
Ministerio de Sanidad Y Consumo

Soria Announces the Addition of Lipoatrophy Repairing Treatment to the Common Services Portfolio of the National Health System

...almost everywhere, due to unprecedented investments made to date, the United Nation's last report states that the epidemic is spreading faster than service delivery. " Minister Soria has stressed this fact and requested more resources and... Read more »
Gay Men's Health Crisis

Face to Face With Lipoatrophy

...HIV-related lipoatrophy (fat loss under the skin) is a clinical problem that affects many people living with HIV. Lipoatrophy can cause substantial loss Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part II: Treatments for Fat Loss

...breasts, back of the neck (buffalo hump),visceral fat in the belly, or round lumps that appear under the skin(lipomas) Lipoatrophy: Loss of subcutaneous fat in the arms, legs, butt, or face(sunken cheeks) ... Read more »
Connect With Others

Lipoatrophy but good labs--I really need some help

Posted by StandinOnFaith, 4 Replies
...torso and belly bigger. Of course, at the time I was still in denial about my HIV symptoms, so I never saw a doctor. Today, my lipoatrophy symptoms have gotten worse and more frequent. It's not very noticeable to others, except when family... Read more »

Lipoatrophy correction

Posted by ConFe, 1 Reply
...I've been told about BioAlcamid to correct lipoatrophy, Does anybody have comments about this product. Also I'd like to know the Doctor's name who is in Tijuana Mexico? a friend of Read more »

Lipoatrophy Center

Posted by Bear60, 3 Replies
...here it is. It's something new at the BODY and includes personal interviews. Mostly has to do with reversing the effects of Lipoatrophy with cosmetic surgery I believe: http://www.thebody.com/lipo/index.html Anyone ever had any... Read more »

lipoatrophy

Posted by Anonymous, 3 Replies
could anyone please tell me how they are dealing with lipo being a woman. I have lost fat in face, leg, butt, arms. I look like a preg. toothpick....my stomach is so big. I have been off HIV medication going on two years now and I am scared to go... Read more »